Alert archive / Pennsylvania / Wind Advisories in 2011
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 13, 2011, 2:39 PM EST for 6 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio. It took effect at Feb 14, 2011, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 2:39 PM EST (19:39 UTC)
- In effect from
- Feb 14, 2011, 6:00 AM EST
- Expired
- Feb 14, 2011, 6:11 PM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 594 m²/s²
- 0-3 km storm-relative helicity
- 679 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS71 KPBZ 131939 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EST SUN FEB 13 2011 MDZ001-PAZ074-076-WVZ023-041-140345- /O.NEW.KPBZ.WI.Y.0004.110214T1100Z-110214T2300Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 239 PM EST SUN FEB 13 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. * TIMING: DAYLIGHT HOURS MONDAY * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH * IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL BE BLOWN ABOUT PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
699 WWUS71 KPBZ 140030 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 730 PM EST SUN FEB 13 2011 MDZ001-PAZ074-076-WVZ023-041-141100- /O.CON.KPBZ.WI.Y.0004.110214T1100Z-110214T2300Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 730 PM EST SUN FEB 13 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. * TIMING: DAYLIGHT HOURS MONDAY * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH * IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
998 WWUS71 KPBZ 140756 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 256 AM EST MON FEB 14 2011 OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-073- 075-WVZ001>004-141600- /O.EXB.KPBZ.WI.Y.0004.110214T1100Z-110215T0100Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE 256 AM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST THIS EVENING. * TIMING: 6AM THIS MORNING TO 8PM TONIGHT. * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH * IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ074-076-WVZ023-041-141600- /O.EXT.KPBZ.WI.Y.0004.110214T1100Z-110215T0100Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 256 AM EST MON FEB 14 2011 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM EST THIS EVENING. * TIMING: 6AM THIS MORNING UNTIL 8PM TONIGHT. * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 55 MPH * IMPACTS: WINDS MAY BRING SMALL TREES AND POWER LINES DOWN. LARGE BRANCHES CAN BREAK FROM FROM TREES. LOOSE OBJECTS WILL BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
982 WWUS71 KPBZ 141320 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 820 AM EST MON FEB 14 2011 OHZ068-069-WVZ012-021-022-142130- /O.EXA.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ NOBLE-MONROE-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 820 AM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ074-076-WVZ023-041-142130- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 820 AM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WIND: WEST WIND 25 MPH WITH GUSTS TO 55 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OHZ039>041-048>050-057>059-PAZ007>009-013>016-020>023-029-031-073- 075-WVZ001>004-142130- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE 820 AM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WINDS: WEST WINDS 25 MPH WITH GUSTS TO 50 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
112 WWUS71 KPBZ 141658 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1158 AM EST MON FEB 14 2011 OHZ039>041-048>050-057>059-068-069-141800- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 1158 AM EST MON FEB 14 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. $$ MDZ001-PAZ074-076-WVZ023-041-150100- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1158 AM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WIND: WEST WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073-075-WVZ001>004-012-021-022- 150100- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 1158 AM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WINDS: WEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
600 WWUS71 KPBZ 141953 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EST MON FEB 14 2011 PAZ007>009-013>016-020>023-029-031-073-075-WVZ001>004-012-021-022- 142100- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...POINT MARION...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 253 PM EST MON FEB 14 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. $$ MDZ001-PAZ074-076-WVZ023-041-150100- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 253 PM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. * TIMING: THROUGH THIS EVENING. * WIND: WEST WIND GUSTS TO 45 MPH * IMPACTS: CROSS GUSTS WILL MAKE DRIVING DIFFICULT. LOOSE OBJECTS MAY BE BLOWN ABOUT. ROTTED TREES AND BRANCHES MAY BE DOWNED. POWER LINES POTENTIALLY DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 15
955 WWUS71 KPBZ 142311 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 611 PM EST MON FEB 14 2011 MDZ001-PAZ074-076-WVZ023-041-150015- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-110215T0100Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE... FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 611 PM EST MON FEB 14 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO WEAKEN AND HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:39 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 13, 2:39 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EST SUN FEB 13 2011 .SYNOPSIS... A MILD BREEZY NIGHT IS IN STORE WITH SOUTHWEST WINDS AHEAD OF A STORM SYSTEM MOVING SOUTHEAST ACROSS THE GREAT LAKES. A STRONG COLD FRONT WILL CROSS THE AREA MONDAY WITH COLDER TEMPERATURES AND STRONG GUSTY WINDS. HIGH PRESSURE WILL BRING DRY CONDITIONS TUESDAY AND WEDNESDAY WITH WARMING TEMPERATURES. && .NEAR TERM /THROUGH MONDAY/... OVERNIGHT TEMPERATURES WILL LIKELY NOT DROP OFF MUCH AS SOUTHWEST FLOW AHEAD OF LOW PRESSURE MOVING INTO WESTERN GREAT LAKES KEEPS 850MB WARM ADVECTION THROUGH THE NIGHT. TEMPERATURES WILL BEGIN TO FALL TOWARD DAYBREAK AS COLD FRONT APPROACHES WITH MORNING LOWS GENERALLY MONDAY HIGH TEMPERATURES WITH 850MB COLD ADVECTION THROUGH THE DAY. MORNING RAIN SHOWERS WILL MIX AND CHANGE TO SNOW SHOWERS IN THE AFTERNOON AS 1000-850MB THICKNESS FALLS BELOW 1300 AND 850MB TEMPS WILL BE CLOSE TO -8C BY LATE DAY. COMBINATION OF STRONG COLD ADVECTION AND TIGHT PRESSURE GRADIENT BEHIND THE FRONT SHOULD ALLOW STRONG WINDS ALOFT TO MIX DOWN AND HAVE ISSUE WIND ADVISORY FOR RIDGES DAYLIGHT HOURS MONDAY WITH GUSTS TO 50 MPH. SNOW SHOWERS MONDAY AFTERNOON INTO EVENING WILL BRING A LIGHT ACCUMULATION MAINLY IN THE RIDGES BUT MOISTURE IS NOT DEEP AND LAKE ERIE HAS MUCH ICE SO A SIGNIFICANT EVENT NOT EXPECTED. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... DRY HIGH PRESSURE WILL QUICKLY BUILD IN MONDAY NIGHT TO CUT OFF NORTHWEST FLOW AND END SNOW SHOWERS AFTER MIDNIGHT WITH ONLY A LIGHT ADDITIONAL ACCUMULATION IN THE RIDGES. A COLD START TUESDAY THEN TEMPERATURES WILL RECOVER TO AROUND NORMAL WITH SUNNY SKIES. AS SURFACE HIGH SHIFTS EAST WARM UP WILL BEGIN WEDNESDAY IN SOUTHWEST FLOW BEHIND HIGH PRESSURE. WHILE AN INCREASE IN LOW LEVEL MOISTURE AND CLOUDS MAY HOLD TEMPS DOWN A BIT WEDNESDAY, STILL EXPECT HIGHS MUCH ABOVE NORMAL IN THE 50S SOUTH AND 40S NORTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE UPPER OHIO VALLEY WILL BE IN A ZONAL MID-LEVEL FLOW ON THURSDAY...SHIFTING TO MORE SOUTHWESTERLY IN ADVANCE OF A TROUGH ON FRIDAY. IN THIS PATTERN...THERE IS UNCERTAINTY IN THE POSSIBLE PASSAGE OF A WEAK SHORT WAVE IN WARM AIR ADVECTION. WITH THIS IN MIND...A SLIGHT CHANCE OF SHOWERS NORTH OF I-70 EACH IS FORECAST EACH DAY. OTHERWISE...THERE IS CONSIDERABLE MODEL AGREEMENT AND FORECAST CONSISTS OF A 12Z GFS/00Z ECMWF BLEND. A SURFACE HIGH IS FORECAST TO BE OFF THE MID-ATLANTIC COAST WITH A DEVELOPING LOW ACROSS THE NORTHERN PLAINS ON THURSDAY. A STRENGTHENING SOUTHERLY FLOW BETWEEN THESE FEATURES WILL ALLOW FOR TEMPERATURES OF AROUND 15 DEGREES ABOVE NORMAL ON THURSDAY. THE SURFACE LOW IS PROGGED TO CROSS THE NORTHERN GREAT LAKES ON FRIDAY...WITH AN ADDITIONAL SURGE OF WARMER TEMPS AND DEW POINTS WITH A WARM FRONT ON FRIDAY. WITH 850 TEMPS WARMING TO 6C TO 10C AND A SOUTHERLY FLOW TAPPING INTO GULF MOISTURE AHEAD OF THE COLD FRONT...FRIDAY HAS THE POTENTIAL TO BE THE WARMEST DAY FOR THE UPPER OHIO VALLEY THUS FAR IN 2011. HIGHS ARE FORECAST TO BE AROUND 20 DEGREES ABOVE NORMAL...REACHING THE 60S IN SEVERAL LOCATIONS SOUTH OF PITTSBURGH. GFS/ECMWF HAVE COME IN BETTER AGREEMENT IN LATEST RUNS IN REGARDS TO THE PASSAGE OF A STRONG COLD FRONT FRIDAY NIGHT. CHANCE POPS ARE FORECAST WITH THIS FEATURE...WITH COLD AIR ADVECTION ON SATURDAY. IN THE WAKE OF THE FRONT...TEMPERATURES WILL RETURN TO MORE SEASONAL VALUES. MODELS DIVERGE IN THE WAKE OF THE FRONT IN REGARDS TO ITS SOUTHERN PUSH BEFORE STALLING. THUS...FORECAST TAKES INTO GFS INTO CONSIDERATION...WITH CHC POPS ACROSS THE SOUTH FOR NEXT SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL PREVAIL THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. A TIGHTENED PRESSURE GRADIENT WILL ALLOW FOR WINDS TO GUST AT 20-25KTS INTO THE EVENING. A STRONG LOW-LEVEL JET WILL CROSS THE TERMINALS BETWEEN 06Z AND 12Z ON MONDAY. LOW-LEVEL WIND SHEAR WILL BE POSSIBLE...ALTHOUGH FOR NOW WITH CWSU SUPPORT BELIEVE MECHANICAL TURBULENCE WITH SOME GUSTS MIXING TO THE SURFACE WOULD BE BETTER BET. FUTURE FORECAST PACKAGES WILL NEED TO MONITOR THIS FOR POSSIBLE ADDITION OF LLWS INTO TAFS. THE PRIMARY AVIATION CONCERN WILL BE WINDS WITH THE FRONTAL PASSAGE. SOUTHWEST WINDS WILL BEGIN TO GUST DURING THE PRE-DAWN HOURS MONDAY AND INCREASE TO 30-35KTS FOR A PERIOD WITH A WIND SHIFT TO WESTERLY EXPECTED BETWEEN 15Z AND 18Z. AFTER 18Z...GUSTS OF 20-25KTS CAN BE EXPECTED IN THE WAKE OF THE COLD WITH THE CHANCE OF SNOW SHOWERS. MVFR CEILINGS WILL PREVAIL ON MONDAY...BECOMING MOSTLY VFR BY TUESDAY MORNING AS HIGH PRESSURE BUILDS IN FROM THE WEST. VFR CONDITIONS WILL MOSTLY PREVAIL TUESDAY INTO THURSDAY AS HIGH PRESSURE CROSSES THE AREA. A COLD FRONT WILL RETURN THE CHANCE OF SHOWERS WITH RESTRICTIONS LATE ON FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR MDZ001. OH...NONE. PA...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR PAZ074-076. WV...WIND ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR WVZ023-041. &&
Hazardous weather outlook, Feb 13, 4:00 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 400 AM EST SUN FEB 13 2011 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-022-140900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 400 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ074-076-WVZ023-041-140900- GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- 400 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS ARE FORECAST TO DEVELOP ON MONDAY AND GUSTS OF 45 TO 55 MPH ARE POSSIBLE. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2011Wind Advisories in Ohio, 2011Wind Advisories in West Virginia, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.